Erratic blood flow would affect an intramuscular or subcutaneous route of drug

Erratic blood flow would affect an intramuscular or

This preview shows page 20 - 22 out of 29 pages.

effects that do not occur in adult patients. Erratic blood flow would affect an intramuscular or subcutaneous route of drug administration. Gastric pH would not affect topical absorption. Question 12 1 out of 1 points A 29-year-old woman who is morbidly obese has recently begun a comprehensive, medically-supervised program of weight reduction. Prior to adding dextroamphetamine (Dexedrine) to her regimen, the patient should be questioned about her intake of Response Feedback: Caffeine-containing drinks such as tea, coffee, and cola may increase the adverse effects associated with dextroamphetamine. Intake of trans fat and grapefruit does not impact the use of dextroamphetamine. A history of drug and alcohol abuse may contribute a risk of dextroamphetamine abuse, but the concurrent use of dextroamphetamine and alcohol is not necessarily contraindicated. Question 13 1 out of 1 points A patient asks the nurse practitioner about food sources such as soybeans and soy products. The nurse practitioner understands that these foods are considered Question 14 1 out of 1 points A child is admitted to the burn unit with second and third degree burns on both arms and part of his or her face. When administering topical medications to the burned areas, the nurse should Response Feedback: In second- and third-degree burns, the skin is often broken, and the nurse needs to use sterile technique when applying a topical drug to prevent introducing bacteria and other organisms into the body. Do not cool medications unless instructed to do so. Children should not be instructed to
Image of page 20
apply medications to burned areas of their body. Using clean technique will not be as effective as sterile technique in decreasing the risk of infection when applying the medication. Question 15 1 out of 1 points A 3-year-old boy has developed otitis media and requires antibiotics. In order to increase the chance that the boy will take his prescribed medication, the nurse should Response Feedback: Preschoolers are often uncooperative during drug administration. Strategies for enlisting cooperation include offering choices (e.g., between liquid medicines or chewable tablets) when feasible. This is preferable to forcibly administering a medication. Teaching is unlikely to influence a 3-year-old child's reluctance. A central IV line would not be a preferred strategy if oral medications are available. Question 16 1 out of 1 points A 15-year-old boy has been diagnosed with bone cancer after several months of fatigue and pain. What question should the nurse include in an assessment when trying to minimize the potential for adverse drug reactions? Response Feedback: In school-aged children and adolescents, assess for the use and abuse of substances such as caffeine, alcohol, tobacco, and street drugs. During drug therapy, these substances cause the same complications in children as in adults. Adolescence is a time of experimentation, which may include experimentation with legal and illegal substances. The boy's subjective report of his weight, his response to over-the-counter drugs, and acceptable pain level do not directly address the potential for adverse drug reactions.
Image of page 21
Image of page 22

You've reached the end of your free preview.

Want to read all 29 pages?

  • Fall '13
  • Pharmacology, Adverse drug reaction, Dextroamphetamine

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes